MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012276-30
Health Effect - Clinical Codes Dyspnea (1816); Foreign Body In Patient (2687)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4 internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Incorrect anatomy.Evaluation summary: visual inspection was performed on the returned device.The shaft separation was confirmed.It should be noted that the information for use, states: the trek rx coronary dilatation catheters are indicated for balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction and balloon dilatation of a stent after implantation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported complaint as limited information of the original procedure was reported; however, the reported patient effects of dyspnea, foreign body in patient, additional treatment and hospitalization appear to be related to the reported separation or circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the patient had a procedure performed on (b)(6) to treat a lesion in a pulmonary vessel with a 3.5 x 30 mm rx trek balloon catheter.The procedure was completed successfully with no consequences noted.However, five months later (b)(6), the patient experienced dyspnea.Time-division multiplexing (tdm) imaging [fluoroscopy] was performed and it was observed that the distal part of the trek balloon catheter had separated and was left in the pulmonary artery at the time of procedure on (b)(6).The separated distal section of the device was retrieved successfully with a lasso technique and no surgery was required.After, the patients condition was fine and no treatment was needed for the dyspnea.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6997535
Report Number2024168-2017-08625
Device Sequence Number1050883
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public08717648138607
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number1012276-30
Device Lot Number41210G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;